Texas, 2018

Wildfire in Texas, July 5, 2018

July 5, 2018 · NWS OUN · 1 event in 1 county or zone

Grass fires burned approximately 300 acres in Archer county on the 5th. A structure was threatened.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Grass fires burned approximately 300 acres in Archer county on the 5th. A structure was threatened.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 5, 11:25 AM CST, 35 minutes earlier.

Area forecast discussion, Jul 5, 11:25 AM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1225 PM CDT Thu Jul 5 2018

.AVIATION...
18Z TAFs - Low VFR/MVFR ceilings possible this afternoon/evening.
Isolated/scattered showers/storms are possible into this evening
but where a shower or storm develops is uncertain so don't have a
mention in most TAFs. If a storm occurs, gusty variable winds may
be possible.

&&

.PREV DISCUSSION... /issued 1000 AM CDT Thu Jul 5 2018/

UPDATE...
Some radar echoes have developed in NW parts of the fa, but not
sure how much is reaching the ground. Scattered showers are also
moving across parts of western Kansas this morning. These seem to
be in an area of weakness in the upper ridge. Some of the CAM
models show showers and maybe a few storms possible in NW parts of
the fa into this afternoon so have introduced some low PoPs to
that area. Showers and thunderstorms will also be possible in SE
parts of the fa today. Some showers have already developed and are
moving west across far SE OK towards the fa. Have added some
chance PoPs to SE parts of the fa to account for activity moving
towards the area. Some of the CAMs are also showing showers/storms
a little further north and west that going forecast had so have
increased the area of PoP a little for southeast parts of the fa.

Also made adjustments to sky cover and dewpoints to show current
trends. Have also lowered high temps a degree or two in some areas
due to clouds/rain. All updates out soon.

PREV DISCUSSION... /issued 419 AM CDT Thu Jul 5 2018/

DISCUSSION...

AVIATION...
For the 12z TAFs:

VFR conditions will prevail. Light east-southeasterly winds may
trend more east-northeasterly at some sites this evening.

PREV DISCUSSION... /issued 213 AM CDT Thu Jul 5 2018/

DISCUSSION...
There were a few areas to make minor changes to the day shift's
forecast based on trends in model guidance, but overall the forecast
hasn't been changed much. The biggest change is we continue to
trend drier for Friday and Saturday.

Plume of anomalous PW values (>1.80") will move westward into the
area late in the day. Thermal profiles in model forecast soundings
are a little more favorable for isolated convection across southeast
and south-central Oklahoma later today (less CIN). We pulled low
probabilities for isolated coverage slightly north to around
Seminole and Holdenville. Flow trajectories aloft aren't favorable
for steep mid-level lapse rates and significant instability, and
with weak flow aloft also, severe storms are not expected. What
little activity occurs should diminish during the evening.

On Friday, the forecast orientation of the ridge to our west has
changed slightly and there has been a bit of an eastward trend of
higher height anomalies in recent model runs. Plume of even more
anomalous deep moisture may increase coverage of diurnally driven
convection, but there's not much in the way of forcing so
convective cells should be isolated. On Saturday, low level
convergence may be a little more pronounced in western Oklahoma
and a subtle PV anomaly drifts south, so we kept low probabilities
for precipitation in across mainly the western half of the area.

Moisture will decrease Sunday before surging back on Monday. Minor
waves in easterly mean flow and plumes of deeper moisture could
lead to some showers and thunderstorms early next week but overall
the pattern doesn't change much and widespread precipitation is
not expected. By mid-week, medium range guidance offers varying
depictions of 500-hPa height fields. Some of the guidance
indicates amplifying ridge to our east and a weak minimum to our
west. This may veer low level flow sufficiently for hotter
temperatures. Otherwise near climo temperatures are expected
between now and then.

BRB

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  91  73  92  72 /  20  10  20  10
Hobart OK         94  76  94  73 /  20  10  20  10
Wichita Falls TX  94  74  96  73 /  20  10  20  20
Gage OK           91  72  90  69 /  20  10  20  10
Ponca City OK     94  75  93  71 /  20  10  20  10
Durant OK         93  73  94  73 /  40  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

25/10/01
Hazardous weather outlook, Jul 5, 10:30 AM CST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1130 AM CDT Thu Jul 5 2018

OKZ004>048-050>052-TXZ083>090-061630-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1130 AM CDT Thu Jul 5 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated to scattered thunderstorms will be possible through this
evening. The greatest coverage of storms are expected across
southeast Oklahoma. However, isolated storms could occur at any
location. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Thunderstorms are possible across portions of the area Friday and
Saturday, and also Monday through Wednesday. Severe storms are
unlikely.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Archer

When
July 5, 12:00 PM CST to 9:00 PM CST
Where
Archer forecast zone
Reported by
Park/Forest Service
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774220.